MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72077-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Abbott diabetes care (adc) received a medwatch report which reported the following information: an alarm issue was reported with the abbott diabetes care (adc) device in use with an iphone with an unknown operating system.The low glucose alarm did not sound, and the customer was unaware of changes in glucose levels and experienced hypoglycemia.Customer¿s caregiver stated customer¿s ¿glucose was under 40¿ and did not generate alarms through the libre freestyle 3 application and on libre link up application.It was further reported that ¿awareness of this came from an alarm to parents iphone that the data connection had dropped for 20 minutes or more while the alarm for hypoglycemia had failed to initiate for over an hour on primary device and 3 separate devices using the link up app.¿ customer¿s caregiver contacted abbott to report issue and stated they were told ¿that having a phone using the link up app close to the primary user¿s phone would result in interference resulting in not receiving alarms.¿ no third-party treatment was reported.Adc customer service contacted the customer, and no further event information was provided.Customer indicated they do not recall if the product was returned for investigation or discarded.Based on the information provided, there was no report of serious injury associated with this event.
 
Additional Manufacturer Narrative
(software investigation): the most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The customer reported missing low glucose alarms, was investigated.After attempting to identify the customer's reported configurations, the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of the os version and app version, restricts the ability to identify potential causes of the customer's reported issue.Therefore, the reported issue is not confirmed due to the inadequate information provided.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.(sensor investigation) the reported product is not expected to be returned as reporter indicated they do not recall if the product was returned for investigation or discarded.A valid serial number has not been provided.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.A tracking and trending review was conducted for the reported complaint and freestyle libre 3 sensors, no trends were identified that would indicate any product related issues.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.No further investigation is planned.In the event that product is received, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Abbott diabetes care (adc) received a medwatch report which reported the following information: an alarm issue was reported with the abbott diabetes care (adc) device in use with an iphone with an unknown operating system with unknown software version.The low glucose alarm did not sound, and the customer was unaware of changes in glucose levels and experienced hypoglycemia.Customer¿s caregiver stated customer¿s ¿glucose was under 40¿ and did not generate alarms through the libre freestyle 3 application and on libre link up application.It was further reported that ¿awareness of this came from an alarm to parents iphone that the data connection had dropped for 20 minutes or more while the alarm for hypoglycemia had failed to initiate for over an hour on primary device and 3 separate devices using the link up app.¿ customer¿s caregiver contacted abbott to report issue and stated they were told ¿that having a phone using the link up app close to the primary user¿s phone would result in interference resulting in not receiving alarms.¿ no third-party treatment was reported.Adc customer service contacted the customer, and no further event information was provided.Customer indicated they do not recall if the product was returned for investigation or discarded.Based on the information provided, there was no report of serious injury associated with this event.
 
Additional Manufacturer Narrative
The customer reported for missing low glucose alarms.Attempt to identify the customer's reported configurations and the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of information regarding the app version and the operating system, restricts the ability to identify potential causes of the customer's reported issue.Therefore, the reported issue is not confirmed due to the inadequate information provided.This serves as a correction report.Section h11 (additional mfg narrative) was incorrectly submitted in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key21219635
Report Number2954323-2025-02798
Device Sequence Number8640306
Product Code QLG
UDI-Device Identifier00357599817008
UDI-Public00357599817008
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72077-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient SexMale
Patient Weight50 KG
Patient EthnicityHispanic
Patient RaceWhite